MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G34502
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref (b)(4).Occupation: inventional radiology (ir) supervisor.Pma/510(k): k211875.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: upon insertion of the filter, the filter detached from the catheter but would not open.It was retrieved successfully with a clover snare.The procedure was then successfully completed with an internal jugular filter of the same type.The doctor speculated that the filter would not open because of plaque or being inside a dissection plane.He does not think that the device malfunctioned.Patient outcome: the patient did not experience any adverse effects or required additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref#(b)(4).Summary of investigational findings: an 87-year male patient underwent ivc filter placement with an igtcfs-65-1-fem-celect-pt (complaint device) from right femoral approach.During deployment the filter was detached from the catheter but would not open.Therefore, the filter was retrieved successfully with a clover snare and the procedure was then successfully completed with an internal jugular filter of the same type.The doctor speculated that the filter would not open because of plaque or being inside a dissection plane, but no device malfunction was suspected.The device was not returned.A single fluoroscopic image is provided.An imaging review of the provided image is performed by an imaging expert.The images submitted for review shows that neither primary nor the secondary filter legs have expanded.The filter is still in a collapsed configuration similar to that when it is within the deployment sheath.Given the overall configuration of the ivc filter, the image reviewer would agree that the filter was either deployed within potentially thrombus, thrombus formed within the sheath, or the end of the filter inadvertently punctured through the wall of the ivc at some point and this was restricting the filter from expanding.There are adequate controls in place to ensure the device was manufactured to specifications.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
henriette s. christiansen
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key17340895
Report Number3002808486-2023-00202
Device Sequence Number17868193
Product Code DTK
UDI-Device Identifier10827002345024
UDI-Public(01)10827002345024(17)260309(10)E4382902
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2026
Device Model NumberG34502
Device Catalogue NumberIGTCFS-65-1-FEM-CELECT-PT
Device Lot NumberE4382902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale